J Korean Neurol Assoc.  2002 Jul;20(4):432-433.

Bell's Palsy during Interferon Therapy for Chronic Hapatitis C Infection

Affiliations
  • 1Department of Neurology, College of Medicine, Kwandong University, Korea. sdi007@hanmail.net

Abstract

Alpha-interferon is a drug of proven effect in both hepatitis B and C infection. But, the interferons are associated with numerous adverse reactions including various neurologic syndromes. We report a case of Bell's palsy during interferon therapy. The patient commenced on alpha 2b-interferon therapy for chronic hepatitis C infection. He developed Bell's palsy fifth months after commencing therapy. Although Bell's palsy in our patient may have occurred by chance, a neuropathic effect of alpha 2b-interfeon on the facial nerve cannot be excluded.

Keyword

Bell's palsy; Interferon; Chronic hapatitis C

MeSH Terms

Bell Palsy*
Facial Nerve
Hepatitis B
Hepatitis C, Chronic
Humans
Interferon-alpha
Interferons*
Interferon-alpha
Interferons
Full Text Links
  • JKNA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error